Questions

Post accutane worries

Question: Hi Meagan, I took accutane 2.5 years ago because my skin was very oily and i constantly broke out. I had tried everything else since i was 15 and nothing worked so i decided to try accutane. I took 80mg/per day for 6 months. Now i have been off accutane for 2 years and my skin does not break out at all anymore but my skin is still dry and i no longer produce oil anywhere in my body. My face, body and hair are all dry. I also have noticed that my pores on my cheeks are so much more visible now. They almost look like scars in the light because my skin is so dry every imperfection stands out. I'm not sure if this is from the accutane making my skin more sensitive or just from having oily skin in the past. Although my mother has large pores on her cheeks and she never had oily skin so it might just be genetic. Is my oil production ever going to pick up again because i sure hope it does. This dry skin and large pores on my face looks terrible. Please let me know what you think. Thank you
Answer:

It sounds like the large pores are due to genetics. Unfortunately there is not much one can do about this except exfoliate and cleanse the skin regularly to keep the pores clean. The lack of sebum production is more of a concern, as Accutane is said to reduce sebum production temporarily. On the other hand, I have read reports that Accutane can have a long or extended effects on the sebaceous glands. Your best option is to use a good moisturizer to help balance the skin. For the body I suggest La Roche-Posay Lipikar Body Emollient. For the face I recommend La Roche-Posay Toleriane Soothing Protective Skincare. Best skin care wishes.

Meagan, Esthetician